MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0320
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00929, 3005168196-2018-00931.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a superficial femoral artery (sfa) arteriovenous malformation (avm) using ruby coils.During the procedure, prior to use, a ruby coil was dropped on the floor while being handed to the scrub technologist by the nurse.Therefore, the ruby coil was set aside and a new ruby coil was opened.While attempting to advance the new ruby coil into a lantern delivery microcatheter (lantern), the scrub technologist inadvertently kinked the ruby coil pusher assembly; therefore, it was removed.While removing another ruby coil from the dispenser hoop, the scrub technologist inadvertently kinked the ruby coil pusher assembly.The procedure was completed using another ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7480670
Report Number3005168196-2018-00930
Device Sequence Number1084178
Product Code HCG
UDI-Device Identifier00814548012834
UDI-Public00814548012834
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date04/19/2025
Device Catalogue NumberRBY2C0320
Device Lot NumberF75789
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Initial Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1